Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Used Goof Off rust remover and Clorine to clean fense. Having bitter taste in mouth. Should I worry? Side effects of using rust remover?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
on Saturday I used Goof Off rust remover and Clorine to clean my fense. I have a bitter taste in my mouth since yesterday. Should I worry ?

which are side effects of using rusr remover and clorine, which symtoms should i look for
Posted Mon, 4 Nov 2013 in Environmental and Occupational Hazards
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer:
Breathing difficulty, throat pain

Detailed Answer:
Hi,
Thanks for the query.
Anti-rust products and chlorine can cause adverse effects by ingestion or inhalation.
They can cause symptoms like breathing difficulty, throat pain and swelling, pain and burning in eyes, ears, nose, abdominal pain, vomiting, dropping of blood pressure etc.
Usually these symptoms will occur immediately after exposure.
As it is already 2 to 3 days over after exposure, the symptoms may or may not be due to the chemicals.
Anyhow better to consult physician once and get examined.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Used Goof Off rust remover and Clorine to clean fense. Having bitter taste in mouth. Should I worry? Side effects of using rust remover? 3 hours later
Thank you, nothing heavy of the above is visible.
1) breath is ok, urine is ok, no headake, no blod, throught had a bit of mucose yesterday morning
2) can you identify through blod test if there are chemicals in my blod that might affect my heart or brain?
3) does auch an injury affect my brain and heart?
4) I'm on a business trip and will return home next Thursday, would you wait until then or consult a physitian abroad?
 
 
Answered by Dr. Sree Gouri SR 25 minutes later
Brief Answer:
pH, methemoglobin levels

Detailed Answer:
Hi,
1 . As there are no symptoms no need to worry.
The mucous secretions can be due to general causes like throat irritation etc.
2. Yes, few blood tests by detecting the pH of the blood and by detecting methemoglobin levels in the blood etc can detect the possibility of poisoning.
3. In case of severe poisoning circulatory system collapse can affect the heart and brain.
4 . If you are not having any specific symptoms, you can wait till you return to your hometown.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Used Goof Off rust remover and Clorine to clean fense. Having bitter taste in mouth. Should I worry? Side effects of using rust remover? 1 hour later
However, this bitter throat is keeping me very worried, never hat that before.
 
 
Answered by Dr. Sree Gouri SR 16 hours later
Brief Answer:
Possibility of throat infection

Detailed Answer:
Hi,
There is possibility of some throat infection.
Anyhow if you are having doubt regarding the effect of chemicals, once consult local physician or ENT specialist.
By examination he can make out the cause and treatment can be given accordingly.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor